MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. LINEAR HIP; STEM, HIP, FEMORAL, LINEAR SIZE11 LATERAL REDUCED NECK

ENCORE MEDICAL, L.P. LINEAR HIP; STEM, HIP, FEMORAL, LINEAR SIZE11 LATERAL REDUCED NECK
Catalog Number 425-11-011
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/25/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient developing an infection.
 
Additional Manufacturer Narrative
The reason for this revision surgery was infection.The previous surgery and the revision detailed in this investigation occurred 55 days apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to an infection.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), product complaint report (pcr) database, and sterilization records show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
LINEAR HIP
Common Device Name
STEM, HIP, FEMORAL, LINEAR SIZE11 LATERAL REDUCED NECK
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5458535
Report Number1644408-2016-00084
Device Sequence Number10863262
Product Code LPH
UDI-Device Identifier00888912078146
UDI-Public(01)00888912078146
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K991325
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2019
Device Catalogue Number425-11-011
Device Lot Number110C1072
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2016
Supplement Report FDA Received Date06/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age54 YR